Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffering from herpes labialis and feeling fatigue. How to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I had been suffering from herpes labialis ie blisters outside the lips, also known as cold sore I believe. The blisters have now fallen off 2 days back,and now dont have any other problem, but still feel a lot of fatigue and head a bit light sometimes. Waht should be done regarding this.
Posted Fri, 22 Mar 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 27 hours later
Thanks for writing to us.
Herpes labialis is a viral infection caused by helper simplex virus.
It is a recurrent infection that is once the infection has been acquired by an individual it will keep on recurring as the virus remains dormant in nerves.

Usually the first episode of infection is characterised by multiple fluid filled blisters and severe systemic manifestations like fever, malaise, body aches, tender lymph nodes etc and these subside once the infection phase is over.

Recurrences of infection occur in cold weather, with fever, dental procedures, pregnancy, menses, stress , low immunity or with medicines like steroids. Recurrent infection usually begins as tingling and numbness at site of development of cold sore and are usually not associated with systemic symptoms like fever malaise etc. However in some people these might be present.

To treat the infection
A course of oral antiviral like acyclovir or valaciclovir can be given esp if symptoms are severe.
Whenever prior to development of lesion if you feel dryness, itching, numbness or tingling at the site of development of lesion, you may apply acyclovir cream five times in a day to prevent lesion from developing.

To answer your question specifically,
If you are facing weakness, malaise right now due to an episode of herpes, kindly take tablet paracetamol to alleviate the symptoms.
Whenever you develop a next episode of herpes, make it a point to take oral antiviral drug as early as possible to prevent herpes infection symptoms from developing or for early resolution of disease.

I would like to know if this was your first episode of herpes labialis or you have had such episodes in past( if yes, how many episodes you had in an year).This would help me in assisting you in a better way.

Hoping to hear from you soon.
Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from herpes labialis and feeling fatigue. How to treat this? 9 minutes later
Thank you Dr. Kalpana for the detailed reply.

In response to your question - This was my first episode of herpes labialis, atleast what I know of.
Answered by Dr. Kalpana Pathak 39 minutes later
Usually with first or primary episode of herpes simplex virus infection, such systemic symptoms of fever,malaise , headache, bodyache is common. The treatment offered for these is basically symptomatic and hence I would advise you to take tablet paracetamol twice to thrice in a day to alleviate symptoms. Within few days these symptoms would resolve. As the lesions of herpes have already fallen off, there is no point taking oral antiviral drug. Take a well balanced diet along with adequate hydration and rest to get over these systemic symptoms.

As far as recurrence is concerned it could just be a single episode in an year to multiple episodes. If t is just a single episode of small sore without any other manifestation, local application of antibiotic cream to let the lesion dry and prevention of development of lesion with topical acyclovir cream is enough.
But if episodes are multiple in number or are associated with fever, bodyaches etc, you will require a course of oral antiviral drugs along with symptomatic treatment( paracetamol, Brufen etc).

In nutshell, take paracetamol right now and be watchful for the next episode which may or may not develop as further course of treatment depends upon the severity and number of recurrence one faces.

Hope that answers your query.
Wish you a speedy recovery.

PS should there be no other query, we may close the discussion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor